MAUDE Adverse Event Report: 3M HEALTH CARE 3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING; TEGADERM¿ CHLORHEXIDINE GLUCONATE IV PORT DRESSING

3M HEALTH CARE 3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING; TEGADERM¿ CHLORHEXIDINE GLUCONATE IV PORT DRESSING
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Reinfusion (2403); Needle Stick/Puncture (2462)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mw5078083 received from fda.End of report.
 
Event or Problem Description
A customer reported the following information via a medwatch report: accessed port on pediatric patient using the new tegaderm chg 3m dressing.Port was accessed and dressing applied as trained without complications.Patient medication started and was infusing via port.Stepped away from bedside to prepare next medication.Floor ma entered the med room and stated that the patient's port needle was out.As mom reported, went to the bedside and needle was out from the port injection site under 3m nonadhesive portion of the dressing.Needle laying against patient's chest.Quickly removed dressing and assessed site.Patient does have 3 red round marks that appear to be from the needle poking the skin under the nonadhesive portion.Called provider and updated on events.New order for medication was needed because the medication did not infuse as the needle was dislodged.Port site re-accessed using sterile technique dressing applied was not the chg dressing.Dressing applied was 3m adhesive tegaderm film 1624w.The details in the report is the extent to which we identify medications involved or patient contact.

Brand Name
3M TEGADERM CHLORHEXIDINE GLUCONATE IV PORT DRESSING
Common Device Name
TEGADERM¿ CHLORHEXIDINE GLUCONATE IV PORT DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7695351
Report Number2110898-2018-00077
Device Sequence Number19058473
Product Code FRO
UDI-Device Identifier30707387770366
UDI-Public30707387770366
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K123679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue Number1665
Device Lot Number2019-11 AA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HUBER NEEDLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient Weight11